Nov 20, 2004
On Oct 7 I wrote to you about my fears that maybe the virus had become resistent to FUZEON because after a steady decline in the Viral Load my VL suddenly had gone up from 94 to 28.000. However: as you said in your answer, I should not panic which indeed I didn't, but obviously I was quite curious, not to say anxious about the result after that. Well, I got the latest results in only last week and now the VL is down again to 124 which is quite a bit more hopefjul than 28.000! And t indicates to me also that the virus is not resistent, don't you agree? Why do yo think did I have such a high count that one time before? Normally I do not really pay too much attention to these labresults, but, since I started FUZEON in June last year, it has become kind of a matter of stubborn pride in the sense: I hàve to become undetectable, if only for once in my life! So, maybe next time? Since I also participate in the Tipranavir trial my bloodresults are being send to Switserland for analysis. I did find out to my surprise that the results out of Switserland were not the same, in as far as the cd-4 count was concerned, as the results from our own hospital here in Holland from the same bloodsample! So, now I am completely confused and probably will fall back on my previous state of "disinterest" where it concerns labresults and leave those to the doctors. . .
| Response from Mr. Kurtyka
I'm glad to hear your viral load is back in line! Remember not to panic when you see one lab result come back that doesn't seem to make sense or isn't where you want it to be. There are many things that can explain an elevated VL or a drop in CD4 count such as recent vaccination, recent illness, laboratory error, and even differences between different labs (which could explain why your results from the Swiss lab were different from the lab in the Netherlands). You could take a CD4 or VL specimen and send it to three different labs and you might come back with three different results this is pretty normal!
It sounds like you are in good hands don't lose interest in your care. Keep asking great questions and keep learning as much as possible about your treatment!! -- dk
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.